Alert archive / California / Small Craft Advisories in 2017

Small Craft Advisory 107, NWS Eureka, CA

October 24, 2017

NWS Eureka, CA issued this small craft advisory at Oct 24, 2017, 9:26 PM PDT. It took effect at Oct 25, 2017, 3:00 AM PDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2017, 9:26 PM PDT (04:26 UTC)
In effect from
Oct 25, 2017, 3:00 AM PDT
Expired
Oct 26, 2017, 3:00 AM PDT
In force
24 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

867 
WHUS76 KEKA 250426
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
926 PM PDT TUE OCT 24 2017

PZZ470-475-251230-
/O.CAN.KEKA.SC.Y.0106.000000T0000Z-171025T0600Z/
/O.NEW.KEKA.SC.Y.0107.171025T1000Z-171026T2200Z/
/O.CON.KEKA.SE.W.0025.171025T1800Z-171026T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
926 PM PDT TUE OCT 24 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM WEDNESDAY TO 3 PM PDT
THURSDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 AM WEDNESDAY
TO 5 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 3 AM WEDNESDAY TO 3 PM PDT
THURSDAY. 

* WINDS...N 20 TO 30 KT GUSTS TO 35 KT.

* WAVES...STEEP NORTHERLY WIND WAVES 10-13 FEET AROUND 8 SECONDS 
  WEDNESDAY THROUGH EARLY THURSDAY.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-455-251230-
/O.CAN.KEKA.SC.Y.0106.000000T0000Z-171025T0600Z/
/O.NEW.KEKA.SC.Y.0107.171025T2200Z-171026T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
926 PM PDT TUE OCT 24 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM WEDNESDAY TO 3 AM PDT
THURSDAY...


THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 3 PM WEDNESDAY TO 3 AM PDT
THURSDAY. 

* WINDS...N 15 TO 20 KT.

* WAVES...STEEP NORTHERLY WIND WAVES 7-9 FEET AROUND 7 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
161 
WHUS76 KEKA 251003
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
303 AM PDT WED OCT 25 2017

PZZ470-475-251815-
/O.CAN.KEKA.SC.Y.0107.000000T0000Z-171026T2200Z/
/O.CAN.KEKA.SE.W.0025.171025T1800Z-171026T1200Z/
/O.NEW.KEKA.SC.Y.0108.171025T1500Z-171026T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
303 AM PDT WED OCT 25 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 3 PM
PDT THURSDAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 3 PM PDT
THURSDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. 

* WINDS...N 20 TO 30 KT TODAY AND TONIGHT.

* WAVES...NORTHERLY 8 TO 10 FEET AROUND 10 SECONDS THIS AFTERNOON
  THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-455-251815-
/O.CON.KEKA.SC.Y.0107.171025T2200Z-171026T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
303 AM PDT WED OCT 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 3 PM WEDNESDAY TO 3 AM PDT
THURSDAY.

* WINDS...NORTHERLY GUSTS AROUND 30 KT THIS AFTERNOON AND EVENING.

* WAVES...NORTHERLY 6 TO 8 FT FEET AROUND 8 SECONDS THIS AFTERNOON
  THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
550 
WHUS76 KEKA 251602
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
902 AM PDT WED OCT 25 2017

PZZ470-475-260015-
/O.CON.KEKA.SC.Y.0108.000000T0000Z-171026T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
902 AM PDT WED OCT 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
THURSDAY...

* WINDS...N 20 TO 30 KT THROUGH THURSDAY AFTERNOON.

* WAVES...NORTHERLY 8 TO 10 FEET AROUND 10 SECONDS THIS 
  AFTERNOON THROUGH TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-455-260015-
/O.CON.KEKA.SC.Y.0107.171025T2200Z-171026T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
902 AM PDT WED OCT 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT THURSDAY...

* WINDS...NORTHERLY GUSTS AROUND 30 KT THIS AFTERNOON AND 
  EVENING.

* WAVES...NORTHERLY 6 TO 8 FT FEET AROUND 8 SECONDS THIS 
  AFTERNOON THROUGH TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
869 
WHUS76 KEKA 252128
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
228 PM PDT WED OCT 25 2017

PZZ450-455-260530-
/O.CON.KEKA.SC.Y.0107.171025T2200Z-171026T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
228 PM PDT WED OCT 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WINDS...NORTHERLY 10 TO 20 KT WITH GUSTS AROUND 30 KT THIS 
  AFTERNOON AND EVENING. 

* WAVES...NORTHERLY 6 TO 8 FT FEET AROUND 8 SECONDS THIS 
  AFTERNOON THROUGH TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-475-260530-
/O.CON.KEKA.SC.Y.0108.000000T0000Z-171026T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
228 PM PDT WED OCT 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
THURSDAY...

* WINDS...N 20 TO 30 KT THROUGH THURSDAY AFTERNOON.

* WAVES...NORTHERLY 8 TO 10 FEET AROUND 10 SECONDS THIS 
  AFTERNOON THROUGH TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
680 
WHUS76 KEKA 260305
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
805 PM PDT WED OCT 25 2017

PZZ450-455-261000-
/O.CON.KEKA.SC.Y.0107.000000T0000Z-171026T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
805 PM PDT WED OCT 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WINDS...NORTHERLY 10 TO 20 KT WITH GUSTS AROUND 30 KT THIS 
  AFTERNOON AND EVENING. 

* WAVES...NORTHERLY 6 TO 8 FT FEET AROUND 8 SECONDS THIS THROUGH 
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-475-261115-
/O.CON.KEKA.SC.Y.0108.000000T0000Z-171026T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
805 PM PDT WED OCT 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
THURSDAY...

* WINDS...N 20 TO 30 KT THROUGH THURSDAY AFTERNOON.

* WAVES...NORTHERLY 8 TO 10 FEET AROUND 10 SECONDS THROUGH 
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
285 
WHUS76 KEKA 261003
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
303 AM PDT THU OCT 26 2017

PZZ450-455-261815-
/O.EXP.KEKA.SC.Y.0107.000000T0000Z-171026T1000Z/
/O.EXB.KEKA.SC.Y.0108.000000T0000Z-171026T1900Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
303 AM PDT THU OCT 26 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PDT TODAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT 
ADVISORY, WHICH IS IN EFFECT UNTIL NOON PDT TODAY. 

* WAVES...NORTHERLY 8 FEET AROUND 8 SECONDS THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-261815-
/O.EXT.KEKA.SC.Y.0108.000000T0000Z-171027T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
303 AM PDT THU OCT 26 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WINDS...N 20 TO 25 KT TODAY.

* WAVES...NORTHERLY 8 FEET AROUND 8 SECONDS TODAY.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-261815-
/O.EXT.KEKA.SC.Y.0108.000000T0000Z-171027T0700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
303 AM PDT THU OCT 26 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

* WINDS...N 25 KT TODAY.

* WAVES...NORTHERLY 9 FEET AROUND 9 SECONDS TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 24, 3:29 PM PDT, 5 hours 57 minutes earlier.

Area forecast discussion, Oct 24, 3:29 PM PDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
329 PM PDT Tue Oct 24 2017

.SYNOPSIS...Dry and very warm weather in store for NW California for
rest of this week into this weekend. Some areas in southern
Mendocino County will see highs around 90 degrees. No precipitation
expected for the next 7 days.

&&

.DISCUSSION...Another very warm and dry day across NW California.
Most coastal locations have temperatures rising into the mid to
upper 70s, interior locations see highs in the 80s. The warmest
locations is in southern Mendocino County where high temperatures
are into the mid 90s.

If you are looking for reprieve from this very warm weather, it
is not happening in the foreseeable future. A strong upper level
ridge that sets up shop over western North America will park
itself over the West Coast for the next 7 days, and this will
allow the very warm and dry weather to continue through the next
week. There will be minor disturbances trying to sneak in from the
north. However, these features will track overland and be
moisture starved. The main effect of these weak disturbances will
be reinforcement of offshore winds. Note that temperatures will
be running around 10 to 20 degrees above normal through the
weekend.

Do not expect fog to form overnight tonight, as there will be strong
enough offshore flow across NW California to prevent fog from
developing. Forecast confidence is above average. Changes to the
previous forecast package is minor. /RCL

&&

.MARINE...West-northwest swell will fluctuate around 10 ft through
the afternoon hours...have extended the sca through the evening hours
but that may be able to be cancelled a little earlier if the heights
finally go down. Short period wind waves will build on Wed as northerly winds
increase to 20-30kt offshore. Based on the NWPS, steep waves are
forecast to build through the day, reaching 10 to 12 ft at 8-10 seconds
in the afternoon and evening on Wed. A warning for hazardous seas has
been hoisted for extra-large steep wind waves.

&&

.AVIATION...Shallow mist may result in minor VSBY restrictions tonight
at the coastal terminals, but this should be short lived as another strong
widespread VFR day is expected on Wednesday.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 11 PM PDT this evening for PZZ450-455-
     470-475.

     Hazardous Seas Warning from 11 AM Wednesday to 5 AM PDT Thursday
     for PZZ470-475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Oct 24, 3:41 AM PDT, 17 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
341 AM PDT Tue Oct 24 2017

CAZ101>113-251045-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
341 AM PDT Tue Oct 24 2017

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 3:03 AM PDTSmall Craft AdvisoryEKA47 hr

Nearby

Small Craft Advisories in California, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.